In the dual bin packing problem, the objective is to assign items of given size to the largest possible number of bins, subject to the constraint that the total size of the items assigned to any bin is at least equal to 1. We carry out a probabilistic analysis of this problem under the assumption that the items are drawn independently from the uniform distribution on [0, 1] and reveal the connection between this problem and the classical bin packing problem as well as to renewal theory.

dx.doi.org/10.1016/0196-6774(91)90001-F, hdl.handle.net/1765/11733
Journal of Algorithms
Erasmus School of Economics

Csirik, J, Frenk, J.B.G, Galambos, G, & Rinnooy Kan, A.H.G. (1991). Probabilistic analysis of algorithms for dual bin packing problems. Journal of Algorithms, 12(2), 189–203. doi:10.1016/0196-6774(91)90001-F